Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 213, NWS North Platte, NE

June 10, 2007Keya Paha County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 10, 2007, 8:11 PM CDT for Keya Paha County, Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 8:11 PM CDT (01:11 UTC)
Expired
Jun 10, 2007, 8:45 PM CDT
In force
34 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keya Paha County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 8:20 PM CDTHAIL 0.756 Nnw Springview, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:30 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1003 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1003 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2602 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 110111
SVRLBF
NEC103-110145-
/O.NEW.KLBF.SV.W.0213.070611T0111Z-070611T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF SPRINGVIEW...

* UNTIL 845 PM CDT

* AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SPRINGVIEW...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURTON BY 825 PM CDT...
  MILLS BY 840 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4298 9985 4280 9987 4274 9961 4282 9929
      4297 9929

$$

POWER
2 follow-up statements
000 
WWUS53 KLBF 110127
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT SUN JUN 10 2007

NEC103-110145-
/O.CON.KLBF.SV.W.0213.000000T0000Z-070611T0145Z/
KEYA PAHA NE-
827 PM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN KEYA PAHA COUNTY...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR THOMAS CREEK STATE WILDLIFE MANAGEMENT 
AREA...OR ABOUT 6 MILES EAST OF SPRINGVIEW...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF HIGHWAY 137 MILE MARKER 20 AND 9 MILES SOUTH
  OF MILLS BY 845 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4298 9985 4280 9987 4274 9961 4282 9929
      4297 9929

$$

POWER
000 
WWUS53 KLBF 110144
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
845 PM CDT SUN JUN 10 2007

NEC103-110155-
/O.EXP.KLBF.SV.W.0213.000000T0000Z-070611T0145Z/
KEYA PAHA NE-
845 PM CDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEYA PAHA COUNTY
EXPIRES AT 845 PM CDT...

LAT...LON 4298 9985 4280 9987 4274 9961 4282 9929
      4297 9929

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 10, 3:30 PM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SUN JUN 10 2007

.SYNOPSIS...
BROAD H5 RIDGE COVERS SOUTHERN CONUS AND IS PUSHED NORTH INTO
CENTRAL PLAINS. H5 CUTOFF LOW OVER BAJA. CONVECTION FIRING ALONG
DRY LINE AS SEEN IN WSR-88D ALONG SOUTHERN NE PANHANDLE INTO
NORTHEAST COLO0RADO PLAINS.

&&

.DISCUSSION...
MODELS HAVE MINOR DIFFERENCES IN NEAR TERM BUT WITH GOOD
CONFIDENCE IN OUTPUT WILL USE A BLEND TRENDING TOWARDS WRF.
TEMPERATURES HAVE RISEN INTO UPPER 80S OVER WESTERN NEBRASKA THIS
AFTERNOON. CONVECTION FIRING ALONG DRY LINE SURGE OVER THE WESTERN
NEBRASKA PANHANDLE INTO NORTHEAST COLORADO. TDS IN THE LOW 60S
OVER NORTH CENTRAL NEBRASKA WHERE CAP STRENGTH CONTINUES TO HOLD
CONVECTION BACK. STRONG INSTABILITY WITH SUBSTANTIAL CAPE. AS
STORMS MOVE INTO BETTER MOISTURE OVER NORTHERN NEBRASKA EXPECT TO
BECOME MORE SCATTERED IN NATURE. ON MONDAY SIMILAR SCENARIO TO
TODAY WITH CONVECTION FIRING TO THE WEST OF CWA AND THEN FEEDING
INTO DEEPER MOISTURE OVER WESTERN ZONES. TUESDAY AS H5 TROUGH
LIFTS NORTHEAST BEST CHCS FOR PRECIP. MODELS HAVE BEEN CONSISTENT
WITH THIS PATTERN OVER LAST SEVERAL DAYS. SOME SOUTHERN STREAM
MOISTURE AVAILABLE AS WELL AS A TAP FORM THE PACIFIC. MODEL PWS
RUNNING QUITE HIGH AND PROJECTED STOM MOTION WILL BE QUITE SLOW.
HAVE INTRODUCED TRWM AS PATTERN SLOWS. TRAINING CONVECTION WILL BE
A PROBLEM AND SLOW EASTWARD MOVEMENT WILL AID IN THE PROCESS.
SITUATION WILL HAVE TO BE MONITORED FOR HYDRO CONCERNS. HAVE UPPED
QPFS CONSIDERABLY THROUGH THE PERIOD TUESDAY THROUGH WEDNESDAY.
EXTENDED MODELS HAVE BEEN FAIRLY CONSISTENT. DGEX IS OUTLIER AT
THIS TIME. IT STALLS OUT JUST TO THE WEST OF FORECAST AREA. HAVE
USED A BLEND OF CONSISTENT ECMWF AND GFS. DRYING OUT AFTER FRIDAY
WITH THE NEXT BEST CHANCE LATE IN THE WEEKEND. TEMPERATURES IN THE
90S ON MONDAY AND IN THE 80S THROUGH THE EXTENDED PERIOD WITH
LOWS IN THE 50S.

&&

.AVIATION...
A DRYLINE PUSHING EAST INTO WESTERN NEBRASKA WILL BE THE FOCUS FOR
SCATTERED THUNDERSTORMS THIS EVENING IMPACTING ALL ROUTES. OVERNIGHT
BOUNDARY LAYER MOISTURE WILL INCREASE WITH CEILING DROPS TO MVFR
AFTER MIDNIGHT ALONG PORTIONS OF ROUTE 098.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT /9 PM MDT THIS EVENING FOR NEZ005>010-094.

&&

POWER/TLK
Hazardous weather outlook, Jun 10, 3:07 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CDT SUN JUN 10 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-112015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
307 PM CDT SUN JUN 10 2007 /207 PM MDT SUN JUN 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A DRYLINE PUSHING EAST INTO WESTERN NEBRASKA WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT THIS EVENING. THE GREATEST RISK FOR
SEVERE STORMS WILL BE IN AREAS EAST OF THE PANHANDLE. THE STORMS
WILL START OUT AS HIGH BASED...THEN AS STORMS MOVE EAST THEY WILL
TAP INTO A BETTER MOISTURE AXIS FOR LARGE HAIL AND HEAVY RAINFALL
AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY...SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...WIND DAMAGE AND
ISOLATED TORNADOES ARE POSSIBLE MONDAY AFTERNOON AND EVENING
ACROSS WESTERN NEBRASKA. CONTINUED DEEP MOISTURE...STRONG WINDS
ALOFT AND INTENSE DAYTIME HEATING ARE EXPECTED TO TRIGGER THE
STORMS. LOCALLY VERY HEAVY RAINFALL IS ALSO POSSIBLE.

TUESDAY...DEEP TROPICAL MOISTURE WILL INCREASE ACROSS THE CENTRAL
PLAINS AND SEVERE THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA LATE IN THE DAY TUESDAY.
LARGE HAIL AND WIND DAMAGE COULD OCCUR. ALSO...INTENSE RAINFALL
AND FLOODING COULD DEVELOP AS AN UPPER LEVEL DISTURBANCE TRACKS
THROUGH THE AREA LATE TUESDAY.

WEDNESDAY...MOISTURE AND UNSETTLED WEATHER CONDITIONS WILL REMAIN
ACROSS NORTH CENTRAL NEBRASKA. SEVERE THUNDERSTORMS ARE POSSIBLE
LATE IN THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF THE PANHANDLE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK/COLE

In the hours before

Local storm report, Jun 10, 7:23 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
723 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             GRANT                   40.84N 101.73W
06/10/2007  E0.88 INCH       PERKINS            NE   COUNTY OFFICIAL

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:32 PM CDTSevere Thunderstorm WarningLBFChase43 min
Jun 10, 9:04 PM CDTFlash Flood WarningLBFKeya Paha3 hr
Jun 10, 10:02 PM CDTSevere Thunderstorm WarningLBFRock28 min
Jun 11, 3:47 PM CDTSevere Thunderstorm WarningLBFGarden43 min
Jun 11, 4:22 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan38 min
Jun 11, 4:30 PM CDTSevere Thunderstorm WarningLBFGarden31 min
Jun 11, 4:36 PM CDTSevere Thunderstorm WarningLBFChase54 min
Jun 11, 5:07 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden53 min
Jun 11, 5:15 PM CDTSevere Thunderstorm WarningLBFSheridan45 min
Jun 11, 5:28 PM CDTSevere Thunderstorm WarningLBFChase62 min
Jun 11, 5:56 PM CDTSevere Thunderstorm WarningLBFSheridan49 min
Jun 11, 5:59 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden46 min
Jun 11, 6:32 PM CDTSevere Thunderstorm WarningLBFChase58 min
Jun 11, 6:41 PM CDTFlash Flood WarningLBFChase3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.